66992members
353521posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Radiotherapy rash

2 REPLIES 2
Highlighted
Member

Re: Radiotherapy rash

Hi Hannah Lizzy, 

 

It's not uncommon....so try not to worry and to be patient re Ithe irritating itch! I had a bad rash, itchiness and a tad of a chargrilled nipple (perhaps a tad rarer than a rash)!

 

My skin took a few weeks to ease. Continue to use whatever cream they gave you. You can always make an appointment to see a nurse in the radiotherapy clinic to review if any other creams may help.

 

I decided that reducing friction and having something soft and cotton against my skin may help so chopped up an old T-Shirt and placed a piece on the inside of a bra. I think it helped a tad.

 

Do continue to do the post op exercises, since radio can cause a bit of tissue tightening. And if you notice any short sharp zapping sensations don't worry, the breast cancer nurse told me that sometimes happens when the nerves heal after radio.

 

After a few weeks your skin should settle down, but it may well be a tad more sensitive than before, and you'll need to protect it from the sun during next spring/summer. 

 

Wishing you a good recovery, 

 

seabreeze

 

 

Highlighted
Member

Re: Radiotherapy rash

Well done you. Another step covered and only a couple to go.

 

I sailed through radiotherapy (in fairness, I was zombified by chemo so I was owed something) and only had a small itchy patch on my chest and back. I was warned I might get an extensive rash - maybe it’s what you have so keep using that cream several times a day and, if the itching is unbearable, consult either the breastcare nurse in Radiography or your GP. I was prescribed a strong antihistamine for a reaction to a surgical dressing earlier on. You don’t need to suffer unnecessarily.

 

The leaflets warn that an immediate side effect in radiotherapy is anything within 6 months. That’s a bit depressing. I developed deep pain in the areas zapped after about 8 weeks and, 5 months on, I’m still dealing with what’s lingering. Fingers crossed, your itchy rash is your penance but basically I’d say be ready for anything and know there are people at the hospital you can still consult even if your treatment is finished. Good luck and try not to scratch!

Highlighted
Member

Radiotherapy rash

I finished my 15 rounds of radiotherapy a week ago today. My skin is looking rashy? It’s super itchy? Is this Normal? Thank you.